MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 1 S/A CTXB; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 1 S/A CTXB; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCPB977H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: device return follow up.>we regularly contact about the device returning.The following information was requested, but unavailable: what was used to complete the procedure? what is the lot number? trade name - irgacare active ingredient(s) triclosan dosage form suture/solid/parenteral strength = 275 g/m.
 
Event or Problem Description
It was reported that a patient underwent an unknown chest surgery on (b)(6) 2021 and the suture was used.During the surgery, after starting continuous suturing on the muscle layer, the suture was detached from the needle after putting 2 to 3 stitches.It was not a control release needle.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/04/2021.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3.H3: investigation summary: visual analysis of the returned sample revealed that one empty folder, a detached needle, and a dispensed suture product code vcpb977 were received for evaluation.After investigation of the sample, short insertion was observed in the strand.The visual inspection concluded that the combination of the needle/suture was found detached since the insertion end of the suture did not meet the requirement.The pull-out has been correlated to the manufacturing process due to this defect is caused because the suture was not properly inserted inside of the needle barrel hole resulting in a pull-out defect.According to the process specification, this is a class 1 defect.The manufacturing records couldn't be reviewed as the batch number is unknown.Based on the information currently available, the pull-out was identified during the investigation of the sample received.This product issue will be addressed through quality system.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 275 g/m.

Brand Name
VCL+ UD 36IN 1 S/A CTXB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12081783
Report Number2210968-2021-05883
Device Sequence Number14319100
Product Code GAM
UDI-Device Identifier10705031056770
UDI-Public10705031056770
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCPB977H
Device Catalogue NumberVCPB977H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date08/04/2021
Patient Sequence Number1